Earth Run in the Rouge

In Collaboration with Parks Canada and the Rouge National Urban Park First Nations Advisory Circle, join us September 29, 2018 for the inaugural Earth Run in the Rouge.

A rich assembly of natural, cultural and agricultural landscapes, Rouge National Urban Park is home to amazing biodiversity, human history dating back over 10,000 years, including some of Canada's oldest known Indigenous sites, some of the last remaining working farms in the Greater Toronto Area, Carolinian ecosystems, Toronto’s only campground, one of the region’s largest marshes, a beach at Lake Ontario and amazing hiking opportunities.

Once land assembly is complete, Rouge National Urban Park will be one of the largest and best protected urban parks of its kind in the world, spanning 79.1 square kilometres in the heart of Canada's largest and most diverse metropolitan area, overlapping the cities of Toronto, Markham and Pickering and the Township of Uxbridge. Indeed, Rouge National Urban Park will be 23 times larger than Central Park in New York.

The Earth Run in the Rouge is an event collaboration between the Rouge National Urban Park First Nations Advisory Circle, Parks Canada and 5Peaks. This special initiative will also feature a celebration of Indigenous art and culture, and create opportunities to highlight Indigenous traditional knowledge and history throughout the Rouge and beyond.

Join us for the Inaugural event. Only 200 entries available! 4k, 8k, 3k kids and free 1k kids races available!

 

In Partnership with:

  • Alderville First Nation
  • Beausoleil First Nation
  • Chippewas of Georgina Island First Nation
  • Chippewas of Rama First Nation
  • Hiawatha First Nation
  • Missisaugas of Scugog Island First Nation
  • Missisaugas of the New Credit First Nation
  • Six Nations of the Grand River
  • Nationne Huron-Wendat


Register and learn more about the Inaugural Earth Run in the Rouge

 

Indigenous Arts Celebration

Date: Saturday September 29, 2018
Time: 9:00 a.m. – 3:00 p.m. 
Venue: Zoo Road Welcome Area

Join us for a celebration of the arts, culture, knowledge and histories of the traditional peoples who share a historical connection to the Rouge. Enjoy a day of indigenous art, cultural performances, workshops and more!

What’s On:

  • Enjoy the creations and designs of our guest Indigenous artists and vendors
  • Traditional live dance performance by Tribal Vision Dance troupe followed by a First Nations Song and Dance group workshop
  • Educational sharing circle presentation by artist Sherry Crawford on Ojibwe spirituality and the lasting impact of Residential Schools on Indigenous communities*
  • Learn about the Seven Grandfather Teachings from Education is Our Buffalo and participate in a Book & Art Supply Drop to support community libraries in remote Indigenous communities..
  • Take part in a Two Row Wampum Treaty workshop hosted by Six Nations artist, Elizabeth Doxtater
  • Get an Parks Canada airbrush tattoo and learn about the Indigenous connections to our national parks

7:30 a.m. – Earth Run registration opens for participating runners, Indigenous Arts Celebration opens to public, sign-up opens for registration-based workshops
9:00 a.m.  – 1k Earth Run begins
9:30 a.m.  – 3k, 4k and 8k Earth Run begins
10:00 a.m. – 10:30am Sharing Circle Workshop #1
10:30 a.m. – Two Row Wampum Treaty discussion (15min)
10:45 a.m. –11:15am Sharing Circle Workshop #2
11:30 a.m. – 12:00pm Tribal Vision – Dance Performance
12:00 p.m. – 12:30pm Earth Run medal award ceremony
12:45 p.m. Two Row Wampum Treaty discussion (15min)
1:00 p.m. – 2:00pm Tribal Vision – First Nation Dancing and Singing Workshop
2:15 p.m. – 2:45pm Sharing Circle Workshop #3
2:15 p.m. – Two Row Wampum Treaty discussion (15min)
3:00 p.m. – Celebration closes to the public

Donations collected at the event will be shipped to the Wasaho Cree Nation School at Fort Severn First Nation in Northern Ontario as well as the Nisichawayasihk Cree Nation in Manitoba.


*Registration for workshop is day-of and on first-by basis.



Note: There is no ATM available on-site, so please bring cash if you are interested in purchasing from participating vendors.